California, 2005Wildfire in California, September 5 to 7, 2005
September 5 to 7, 2005 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 5, 12:03 PM PST, 10 minutes earlier.
Area forecast discussion, Sep 5, 12:03 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
103 PM PDT MON SEP 5 2005
.SYNOPSIS...FAIR WEATHER WILL CONTINUE THIS WEEK WITH COASTAL CLOUDS
AND FOG EACH NIGHT AND MORNING. A LOW PRESSURE TROUGH WILL DEVELOP
OVER THE WEST COAST LATER THIS WEEK AND CONTINUE THROUGH THE WEEKEND
BRINGING COOLER WEATHER TO ALL AREAS AND MORE EXTENSIVE COASTAL LOW
CLOUDS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SKIES REMAINED MOSTLY CLEAR OVER THE CWA THIS AFTERNOON DESPITE THE
ADDED MID LEVEL MOISTURE WHICH WAS EVIDENT EARLY THIS MORNING OVER
THE SOUTHERN MTNS AND DESERTS. A FEW PATCHES OF LOW CLOUDS/FOG
REMAINED OVER THE COASTAL WATERS NEARSHORE...AND A ISOLATED MID
LEVEL CLOUDS REMAINED OVER THE SAN DIEGO COUNTY DESERTS. THE ONSHORE
SURFACE PRESSURE GRADIENTS ARE SIMILAR TO YESTERDAY...AND THE SEA
BREEZE HAS BEGUN TO STEM THE TEMPERATURE RISE OVER COASTAL AREAS.
MODEL TRENDS OF GRADUALLY WEAKENING HIGH PRESSURE ALOFT AND A
DEEPENING TROUGH OVER N CA OVER THE NEXT COUPLE OF DAYS REMAIN.
THERE ARE MODEL DIFFERENCES THOUGH. THE GFS CONTINUES TO BE MUCH
STRONGER WITH THE TROUGH LATER THIS WEEK...AND THE NAM MODEL
ACTUALLY BUILDS 500 MB HEIGHTS OVER US IN THE NEAR TERM. FOLLOWING
THE NAM...THE LOW CLOUDS AND FOG WERE TRIMMED BACK FOR TUE MORNING
AND MINIMUM TEMPERATURES LOWERED IN MANY AREAS WITH THE DRIER AIR
AND LONGER NIGHTS. THIS IS CONSISTENT WITH THE PAST 24 HOURS AND
SUPPORTED BY THE LACK OF MARINE STRATUS OVER THE COASTAL WATERS. MOS
GUIDANCE WAS NOT ABLE TO QUITE CAPTURE THE COOLING. AS THE MARINE
INFLUENCE INCREASES AGAIN LATER IN THE WEEK...OVERNIGHT LOWS WILL
MODERATE A BIT AND MAX TEMPS WILL DECREASE. LOCAL DENSE FOG IS
LIKELY TO REDEVELOP LATE TONIGHT OVER COASTAL AREAS AND WORK FARTHER
INLAND OVER THE NEXT SEVERAL NIGHTS.
THE UPPER TROUGH IS FORECAST TO LIFT OUT ON FRIDAY AS A STRONGER...
COLDER SYSTEM DIGS SOUTH THROUGH OREGON AND N CA. THE GFS HAS SHOWN
CONTINUITY WITH THIS SYSTEM AND IT IS SUPPORTED BY THE UK MODEL SO
SIGNIFICANT COOLING...AND EXTENSIVE MARINE LAYER CLOUDINESS WITH
POSSIBLE DRIZZLE HAS BEEN INTRODUCED TO THE FORECAST NEXT WEEKEND.
IF IT PANS OUT...IT SHOULD PUSH CLOUDS UP THE COASTAL SLOPES AND
COULD BE OUR FIRST TASTE OF FALL LIKE TEMPERATURES. IN ADDITION...
WINDY CONDITIONS WILL DEVELOP IN THE MTNS AND DESERTS WITH THE
PASSAGE OF THE TROUGHS ON THU...AND AGAIN OVER THE WEEKEND. MODELS
KEEP THE UPPER TROUGH OVER THE W INTO EARLY NEXT WEEK FOR A
CONTINUATION OF BELOW NORMAL TEMPERATURES.
&&
.AVIATION...
MARINE LAYER REMAINS LESS THAN 500 FEET THIS AFTERNOON WITH SOME
PATCHES OF FOG CLINGING TO THE SHORELINE IN NORTHERN SAN DIEGO
COUNTY AND SOUTHERN ORANGE COUNTY. THE FOG SHOULD PUSH SLOWLY INLAND
INTO THE COASTAL VALLEYS DURING THE EVENING WITH THE COASTAL
AIRPORTS SUCH AS SAN...CRQ AND SNA GOING DOWN WITH LIFR OR VLIFR
CEILINGS AND VISIBILITIES BY MIDNIGHT OR SHORTLY AFTERWARDS. EXPECT
THE FOG TO PULL BACK TO THE SHORELINE BY MID MORNING ON TUESDAY.
ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERTS...
CONTINUED VFR WITH FEW TO SCATTERED ALTOCUMULUS ABOVE 12000 FEET AND
UNRESTRICTED VISIBILITIES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JAD
AVIATION...HORTON
Hazardous weather outlook, Sep 5, 3:00 AM PST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT MON SEP 5 2005
CAZ042-043-048-050-055-056-057-058-060-061-062-052300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT MON SEP 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
PATCHY DENSE FOG WITH VISIBILITIES BELOW 1/4 MILE WILL OCCUR THIS
MORNING IN COASTAL SECTIONS OF ORANGE AND SAN DIEGO COUNTIES.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.
MAXWELL
Wildfire, X Sw San Bernardino
- When
- September 5, 12:13 PM PST to September 7, 7:00 AM PST
- Where
- X Sw San Bernardino forecast zone
- Property damage
- $350,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
Named the Corral Fire, this fire burned 198 acres near Lake Skinner and destroyed one home. No injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Delaware, September 5 to 6, 20051 death · 1 event
- Rip Current in Guam, September 5, 20051 death · 1 event
- Tornadoes and Hail in North Dakota, September 5, 2005F2 · 26 events
- Flash Flood and Hail in Nebraska, September 5, 2005$1.7 million · 1.25 in hail · 5 events
- Tornado and Hail in Kansas, September 5, 2005$46,000 · F0 · 11 events
- Tornado and Hail in Minnesota, September 5, 2005F1 · 12 events
- Hail and Damaging Winds in South Dakota, September 5, 20051.75 in hail · 17 events
- Hail and Damaging Wind in Minnesota, September 5, 20051 in hail · 8 events
- Hail and Damaging Wind in Minnesota, September 5, 20051 in hail · 8 events
- Hail in Minnesota, September 5, 20050.88 in hail · 4 events
- Hail in South Dakota, September 5, 20050.75 in hail · 3 events
- Hail in South Dakota, September 5, 20050.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474955.